Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 15, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 3, 2018, 4:59 PM EDT for Orange County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2018, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 3, 2018, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Orange County, NY
The radar
The Albany radar (KENX), 114 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
705
WUUS51 KOKX 032059
SVROKX
NYC071-032145-
/O.NEW.KOKX.SV.W.0015.180703T2059Z-180703T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
459 PM EDT TUE JUL 3 2018
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Northeastern Orange County in southeastern New York...
* Until 545 PM EDT.
* At 458 PM EDT, a severe thunderstorm was located near Montgomery,
or near Walden, moving southeast at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* This severe thunderstorm will be near...
Walden and Montgomery around 545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
4155 7401 4135 7426 4154 7444 4157 7442
4157 7441 4160 7435 4160 7433 4162 7430
4163 7426
TIME...MOT...LOC 2058Z 314DEG 5KT 4157 7430
HAIL...<.75IN
WIND...60MPH
$$
MD2 follow-up statements
699
WWUS51 KOKX 032124
SVSOKX
Severe Weather Statement
National Weather Service New York NY
524 PM EDT TUE JUL 3 2018
NYC071-032145-
/O.CON.KOKX.SV.W.0015.000000T0000Z-180703T2145Z/
Orange NY-
524 PM EDT TUE JUL 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN ORANGE COUNTY...
At 524 PM EDT, a severe thunderstorm was located over Montgomery, or
near Walden, moving southeast at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
This severe storm will be near...
Walden and Montgomery around 545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
4155 7401 4135 7426 4154 7444 4157 7442
4157 7441 4160 7435 4160 7433 4162 7430
4163 7426
TIME...MOT...LOC 2124Z 314DEG 5KT 4154 7427
HAIL...<.75IN
WIND...60MPH
$$
MD565
WWUS51 KOKX 032138
SVSOKX
Severe Weather Statement
National Weather Service New York NY
538 PM EDT TUE JUL 3 2018
NYC071-032148-
/O.EXP.KOKX.SV.W.0015.000000T0000Z-180703T2145Z/
Orange NY-
538 PM EDT TUE JUL 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE COUNTY
WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
4155 7401 4135 7426 4154 7444 4157 7442
4157 7441 4160 7435 4160 7433 4162 7430
4163 7426
TIME...MOT...LOC 2138Z 314DEG 5KT 4153 7425
$$
MDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:47 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 3, 3:47 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service New York NY
347 PM EDT Tue Jul 3 2018
.SYNOPSIS...
A hot and humid airmass will remain over the area until a cold
frontal passage Friday. High pressure will build in over the
weekend, followed by another frontal system during the first
half of next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Tstms will continue to develop over the next few hours, mainly
away from the immediate shoreline. Nearly stationary storms will
result in a continued flood threat, and decent dcape will
maintain the downburst threat, particularly now into CT. Warnings
and statements remain in effect for both svr and flood.
The intensity of tstms should weaken this eve, and dissipation
is expected overnight. The convective debris however should
linger, and additional fog and stratus are likely as the moist
onshore flow continues.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The models have been running low on dewpoints, and with the rain
of today and continued onshore flow, it does not seem reasonable
that dewpoints will be lower than today. As a result, the heat
index has been raised to around 95 degrees for all but the
coasts for Wed. An advy has been issued in these areas due to
the continuing heat criteria.
Cloud cover should be more extensive, but some breaks are
expected attm. Residual dpva over the area should spark sct
shwrs and tstms by late mrng, especially across the interior.
Will again have to watch the localized flood threat due to near
zero storm motion, but cape is progged to be less. Onshore flow
strengthens in the aftn, and the cape gradient pushes nwd as a
result. This should force the pcpn n of the area by early eve,
with a dry ngt expected. Humidity will remain high with
dewpoints in the 70s, and some fog could develop before dark
along the immediate s shore of LI. More extensive fog is
expected overnight across the entire area.
The NBM was used for temps.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The airmass changing cold frontal passage still looks to be on
Fri. No significant changes have been made to the extended.
For Thursday, only isolated showers/TSTMs mainly NW of the city.
Highs mostly in the mid and upper 80s, combined with dewpoints
around 70 or slightly higher leads to heat index values mostly 90-
95.
A cold front approaches on Friday, probably passing through during
afternoon to evening hours. Showers and thunderstorms likely during
this period. Cloud cover likely makes Friday cooler than Thursday,
but still on the muggy side.
High pressure builds in behind the cold front for the upcoming
weekend with highs a little cooler than normal along with dry
weather and much less muggy conditions. The dry weather pattern
continues into Tue with the high pressure ridge over the
region. High temperatures will moderate back to near normal.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Mainly VFR through the evening push, except where thunderstorms
develop, mainly for the NYC and west. Any TS could briefly lower
conditions to MVFR with heavy rain, frequent lightning and gusty
winds.
Threat of thunderstorms will diminish after 00Z.
Low clouds/fog should start to return out east to KGON after 04Z
Wed, with MVFR vsby late elsewhere.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Gusty winds, frequent lightning, and heavy
rain likely in any thunderstorm.
KLGA TAF Comments: Gusty winds, frequent lightning, and heavy
rain likely in any thunderstorm.
KEWR TAF Comments: Thunderstorms will produce gusty winds,
frequent lightning and heavy rain.
KTEB TAF Comments: Gusty winds, frequent lightning, and heavy
rain likely in any thunderstorm.
KHPN TAF Comments: Gusty winds, frequent lightning, and heavy rain
likely in any thunderstorm.
KISP TAF Comments: No unscheduled amendments expected.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday-Thursday night...Low clouds and fog with IFR/LIFR
conds each late night and early morning. Main impact E of NYC
metro early Wed morning from KLGA/KJFK E Tue night/Wed morning,
but more widespread coverage may be possible late Wed
night/Thu morning. Sct afternoon/evening tstms with local
MVFR/IFR vsby mainly NW of NYC metro.
.Friday...Cold fropa with MVFR/IFR likely in numerous
showers/tstms, mainly afternoon/evening.
.Saturday and Sunday...VFR.
&&
.MARINE...
Winds and seas will remain blw sca lvls thru Thu as high pres
remains over the Atlc. A cold front may produce sca cond, mainly
on the ocean, late Fri into Sat. Winds and seas will then
decrease late Sat, with cond blw sca lvls Sun and Mon.
&&
.HYDROLOGY...
The localized flash flood threat will continue into this eve,
especially away from the shore, with rainfall rates in excess of
1 inch per hour likely. Some locally hvy rain is possible on
Wed, however basin avg pcpn of less than a half inch is fcst.
Showers and thunderstorms Friday into Friday night are expected
to bring an average of a half inch to inch of rain across the
area. Higher amounts will be possible along with the potential
of at least minor urban and small stream flooding.
&&
.CLIMATE...
Record high temperatures and record high minimum temperatures
for the next few days.
High Temperature Records for:
July 3 July 4
NYC... 103...1966 102...1949
LGA... 107...1966 100...1949
JFK... 104...1966 101...2010
EWR... 107...1966 105...1949
ISP... 104...1966 97...2010
BDR... 99...1966 98...1949
July 5
NYC... 101...1999
LGA... 100...1999
JFK... 102...1999
EWR... 103...1999
ISP... 102...1999
BDR... 100...1999
Record High Minimum Temperatures for:
July 3 July 4
NYC... 82...2002 81...2002
LGA... 81...1966 82...1999
JFK... 78...2002 80...2002
EWR... 82...2002 81...2002
ISP... 76...2002 76...2002
BDR... 75...2002 80...2002
July 5
NYC... 82...1999
LGA... 86...1999
JFK... 80...1999
EWR... 81...1999
ISP... 78...1999
BDR... 74...2013
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 9 PM EDT Wednesday for CTZ005>009.
Heat Advisory until 9 PM EDT this evening for CTZ010-011.
NY...Heat Advisory until 9 PM EDT Wednesday for NYZ067>075-078-
176>178.
Heat Advisory until 9 PM EDT this evening for NYZ080-179.
NJ...Excessive Heat Warning until 9 PM EDT this evening for NJZ002-
004-006-103>108.
Heat Advisory from 9 PM this evening to 9 PM EDT Wednesday for
NJZ002-004-006-103>108.
MARINE...None.
&&
SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JMC/JC
AVIATION...CB
MARINE...JMC
HYDROLOGY...JMC
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 3, 3:12 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service New York NY 312 PM EDT Tue Jul 3 2018 CTZ007-008-NYZ078-177-178-041915- Northern Middlesex-Northern New London-Northwestern Suffolk- Northern Nassau-Southern Queens- 312 PM EDT Tue Jul 3 2018 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ012-NYZ079-081-041915- Southern New London-Northeastern Suffolk-Southeastern Suffolk- 312 PM EDT Tue Jul 3 2018 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ010-011-NYZ080-179-041915- Southern New Haven-Southern Middlesex-Southwestern Suffolk- Southern Nassau- 312 PM EDT Tue Jul 3 2018 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-041915- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 312 PM EDT Tue Jul 3 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ002-004-006-103>108-041915- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 312 PM EDT Tue Jul 3 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Heat Advisory. Scattered thunderstorms into this evening could produce gusty winds and flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-006-009-NYZ067>075-176-041915- Northern Fairfield-Northern New Haven-Southern Fairfield-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens- 312 PM EDT Tue Jul 3 2018 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms into this evening could produce gusty winds and flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. JMC
In the hours before
Local storm report, Jul 3, 4:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD CRANFORD 40.66N 74.30W
07/03/2018 UNION NJ FIRE DEPT/RESCUE
WATER RESCUES AT THE INTERSECTION OF CHESTNUT AND HIGH
STREETS.
0231 PM FLASH FLOOD CRANFORD 40.66N 74.30W
07/03/2018 UNION NJ FIRE DEPT/RESCUE
WATER RESCUES ON THE INTERSECTION OF CAROLINA AND CLARK
STREETS.
0423 PM TSTM WND DMG CRANFORD 40.66N 74.30W
07/03/2018 UNION NJ FIRE DEPT/RESCUE
DOWNED TREE ON CAROLINA STREET.
&&
JPSpecial weather statement, Jul 3, 4:34 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service New York NY
434 PM EDT TUE JUL 3 2018
NJZ006-106>108-NYZ074-032115-
Hudson-Eastern Union-Eastern Essex-Western Union-Richmond (Staten
Is.)-
434 PM EDT TUE JUL 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...SOUTHEASTERN
UNION...SOUTHEASTERN ESSEX AND RICHMOND COUNTIES...
At 434 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Kearny to near Clark. Movement was south
at 5 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Newark, Elizabeth, Bayonne, Plainfield, Linden, Harrison, Todt Hill,
Huguenot, Port Richmond, Kearny, Tottenville, Clark, Tompkinsville,
Oakwood and Annadale.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4051 7426 4052 7425 4055 7425 4056 7421
4060 7421 4060 7426 4059 7429 4061 7431
4060 7445 4076 7412 4060 7405 4056 7408
4053 7415 4050 7423 4050 7426
TIME...MOT...LOC 2034Z 351DEG 6KT 4077 7413 4066 7437
MDLocal storm report, Jul 3, 4:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM LIGHTNING CRANFORD 40.66N 74.30W
07/03/2018 UNION NJ FIRE DEPT/RESCUE
HOUSE STRUCK BY LIGHTNING CAUSING FIRE.
&&
JPSpecial weather statement, Jul 3, 4:37 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service New York NY
437 PM EDT TUE JUL 3 2018
CTZ005-032130-
Northern Fairfield-
437 PM EDT TUE JUL 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD
COUNTY...
At 437 PM EDT, a strong thunderstorm was located over New Fairfield,
or near Danbury, moving south at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Danbury, Sherman, Newtown, Bethel, Brookfield and New Fairfield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4152 7344 4151 7345 4149 7344 4151 7340
4151 7339 4150 7338 4149 7338 4148 7334
4139 7331 4139 7354 4154 7353 4155 7346
TIME...MOT...LOC 2037Z 351DEG 5KT 4149 7348
MDSpecial weather statement, Jul 3, 4:44 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service New York NY
444 PM EDT TUE JUL 3 2018
NYZ067-032130-
Orange-
444 PM EDT TUE JUL 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ORANGE
COUNTY...
At 444 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Walden to Bloomingburg. Movement was
southeast at 5 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Middletown, Walden, Goshen, Howells, Gardnertown, Montgomery,
Scotchtown, Orange Lake, Mechanicstown, Balmville, Maybrook, Pine
Bush, Circleville, Bullville and New Hampton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4163 7425 4160 7425 4158 7413 4159 7413
4152 7400 4136 7436 4150 7452 4150 7448
4157 7442 4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 2044Z 306DEG 6KT 4160 7428 4155 7441
MDLocal storm report, Jul 3, 4:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
450 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG CRANFORD 40.66N 74.30W
07/03/2018 UNION NJ FIRE DEPT/RESCUE
DOWNED TREE ON CAROLINA STREET.
&&
CORRECTED EVENT TIME...FATALITIES...INJURIES
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:42 PM EDT | Special Weather Statement | OKX | Richmond | 33 min |
| Jul 3, 2:18 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 42 min |
| Jul 3, 2:25 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 3 hr |
| Jul 3, 2:29 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 46 min |
| Jul 3, 3:00 PM EDT | Special Weather Statement | OKX | Rockland | 45 min |
| Jul 3, 3:14 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 104 min |
| Jul 3, 3:15 PM EDT | Special Weather Statement | OKX | Westchester | 45 min |
| Jul 3, 3:26 PM EDT | Special Weather Statement | OKX | Rockland | 49 min |
| Jul 3, 4:27 PM EDT | Special Weather Statement | OKX | Orange | 48 min |
| Jul 3, 4:34 PM EDT | Special Weather Statement | OKX | Richmond | 41 min |
| Jul 3, 4:36 PM EDT | Areal Flood Advisory | OKX | Richmond | 2 hr |
| Jul 3, 4:44 PM EDT | Special Weather Statement | OKX | Orange | 46 min |
| Jul 3, 5:27 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Westchester | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.